MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-450-20
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that during the pipeline embolization, the distal tip 2-3 mm of the pipeline device appeared denser under radio opaque images and the distal tip would not open.More than 50 % of the device was deployed when this event was noted.The device was re-sheathed less than or equal to 2 times.No additional steps were made to open the device.The device was re-sheathed and removed with the catheter.The anatomy was moderate in tortuosity.No patient injury was reported to have occurred.The device was prepared and used per the instructions for use (ifu).The aneurysm was in the left internal carotid artery, pcom.It was unruptured, fusiform with a max diameter of 5mm and a neck of 4mm.The landing zone was 4.5 distally and proximally it was 4mm.Yes, the continuous flush was administered during the procedure.
 
Additional Manufacturer Narrative
The pipeline flex pushwire and the phenom 027 catheter were returned for evaluation within its inner pouch; inside of a sealed bio-hazard bag and a shipping box.The pipeline flex pushwire was found out side of the phenom catheter.The pipeline flex braid was not returned.The reason for not returning was not provided.Therefore, any contributing factors from the braid could not be assessed.When compared to the drawings the distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.No bends were observed on the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad or with the proximal bumper.No damages were found with the returned phenom catheter.No other anomalies were observed.Based on the analysis findings, the customer report of "failure to open at the distal end" could not be confirmed.The event cause could not be determi ned as the pipeline flex pushwire was returned without the braid.Possible contributing factors include patient tortuous anatomy.The customer reported that the device was prepared per the ifu and the patient vessel tortuosity was moderated.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR
9775 toledo way
irvine CA 92618
MDR Report Key8085346
Report Number2029214-2018-00953
Device Sequence Number1732485
Product Code OUT
UDI-Device Identifier00847536016477
UDI-Public00847536016477
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2019
Device Model NumberPED-450-20
Device Catalogue NumberPED-450-20
Device Lot NumberA292120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2018
Supplement Date Received by Manufacturer02/07/2019
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight60